Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain and swelling in the anterior portion of the upper arms?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 16514 Questions

default
Posted on Fri, 25 May 2018 in Lump
Question: I have pain and swelling under my upper arm on both sides. I am 70 female.
doctor
Answered by Dr. T Chandrakant 25 minutes later
Brief Answer:
Cancer usually is painless and on one side only.

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood the concerns.
To recapitulate: Female/70 - thinking of cancer - pain and swelling under both upper arms.
First of all cancers are usually painless to start with.
Since you have pain and swelling that too on both the sides, it is unlikely to be cancer. This is usually due to infective pathology.
Please give additional information for me to assist you better:
Since when is the problem?
Is the pain and swelling in armpits/axillae?
Any swelling in breasts?
Any infective focus in upper limbs?
Any other information please.
Awaiting.
With Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 31 minutes later
Thank you for your quick response. I have had this for about six months. It seems to be getting worse. When I sleep, my arm will fall asleep. I have no rash or seeping. I have been told I might have Cushing disease. Have followup after more tests. Very little, if any, swelling in breast. Thank you for your help.
doctor
Answered by Dr. T Chandrakant 2 hours later
Brief Answer:
As detailed below.

Detailed Answer:
Thanks for your feedback.
I would advise you the following in such a situation.
Get an ultrasonography of the affected area and if the swelling is present in the form of any lump, get an FNAC that is fine needle aspiration cytology done.
Numbness of the arm may be due to cervical spondiitis or so.
Please give details about the investigations once done.
Please post the photos of the swollen area if possible as this helps in diagnosis in some cases.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests

Recent questions on  Skin rash

doctor1 MD

Hi I have a rash around my belly button and its pierced. I also have a friend that has a rash on his arm and it was not showing as much and still is not but is I think spreading he has some bumps on his face more then normal and I now started getting some bumps/rash on my arm as well.

doctor1 MD

My husband has had a chronic rash on his lower shins for the past two years. It is itchy raised and flaky. It never quite heals despite antibiotic creams and steroid creams. He has a 30 year history of ankylosing spondylitis. We would like to know what it is. A dermatologist misdiagnosed him with follicultis

doctor1 MD

my newly adopted daughter of 10mths has giardia and shigella. In the last 6 days she has developed the worst diaper rash. It is bleeding with open little wounds. No creams are working either antifungal, steroid or anti bacterial. Do you think the bowel infections could be the cause?

doctor1 MD

my son has developed spots on his legs and face we took him out to play in the snow had two layers of shirt and pants on him and when we came in and took his pants off he had just red spots all over his legs he has had them for several days now and they seem to get darker when he gets hot and usually midday at night they do not look as bad almost as if they are going away then the next day the same thing happpens about midday they start to look worse is this heat rash of some sort ?

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?